Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taking medicine for uncontrolled hypertension. Have severe headache, dizziness. Any suggestion?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I am an 82 year old woman with uncontrolled hypertension. I am taking amlodipine (10 mg), losartan (50 mg), and metoprol (25 mg). My problem is severe headaches and dizziness that starts about an hour after taking my medication every morning. It disables me all day. I need to lie down and cannot walk around for fear of falling or go shopping. If it were not for the headaches, I would feel fine. I sleep all night fine and most morning wake up feeling fine until I take my medicine. Taking 3 drugs for hypertension just started inJanuary because my hypertension amlodipine alone put me in the hospital with uncontrolled blood pressure (217/77).
Can yo give me some advice? My next appointment with my cardiologist is May 1st.
Thank you
Posted Sat, 11 May 2013 in Hypertension and Heart Disease
Answered by Dr. Jasvinder Singh 42 minutes later
Thanks for posting your query.

The symptoms of headache and dizziness are likely due to the uncontrolled hypertension. Hence my suggestion is to increase the dose of losartan from once a day to twice a day which will ensure that your systolic blood pressure remains less than 140 mm of Hg. But do it after consulting your physician.

For the same, please make sure that you avoid any extra salt in the diet and do regular walk for 45 minutes.

Also get your blood pressure monitored on a regular basis.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor